MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010215
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Bowel Perforation (2668); Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 07/26/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol mesh - ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventrio st on (b)(6) 2009.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h.11: this is an addendum to the initial emdr submitted (1213643-2021-09001).This supplemental emdr has been submitted to report the corrected product details provided in the amended legal claim.This supplemental emdr represents the bard/davol ventrio mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh - ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the ventrio mesh (device #1).An additional supplemental emdr was submitted to represent the mesh - ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventrio st on (b)(6) 2009.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per amended legal claim: attorney alleges per short form (see attached) that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventrio patch on (b)(6) 2009.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 ¿ patient was diagnosed with complex mid abdominal incisional hernias thereby underwent open repair with the implant of ventrio mesh (device #1) and ventralex mesh (device #2).Per operative notes, ¿the two largest hernias in midline and above the umbilical region.An ventrio mesh (device #1) was placed into subfascial position and pushed to region of central lower.The ventralex mesh (device #2) was placed in upper abdomen and sewn using sutures.¿ (b)(6) 2009 ¿ patient had abdominal pain was diagnosed with colonic perforation, abscess and contamination of mesh thereby underwent open repair with removal of meshes (device #1, #2).Per operative notes, ¿surfaces of patches were identified.There was evidence of feculent odor and murky fluid from beneath fascia.The sutures holding these meshes (device #1, #2) in place were removed.The perforation was noted in colon.An extra thick piece of biological mesh was placed and sutured.¿ (b)(6) 2009 ¿ patient was diagnosed with infected incision and ventral incisional hernia thereby underwent placement of wound vac.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12889439
Report Number1213643-2021-09001
Device Sequence Number4265423
Product Code FTL
UDI-Device Identifier00801741016424
UDI-Public(01)00801741016424(10)DATA0006
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010215
Device Lot NumberDATA0006
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/30/2021
07/16/2025
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/02/2021
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age56 YR
Patient SexFemale